MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83786
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Device evaluated by manufacturer: the device was returned for analysis.A delivery wire, main coil and introducer sheath were returned for this complaint.The coil and delivery wire arms were interlocked within introducer sheath.The introducer sheath was inspected, and no anomalies were noted, the twist lock had been opened.An important amount of blood was noted inside the introducer sheath and on the main coil.The main coil was found kinked and stretched.The delivery wire was inspected, and no anomalies were noted.No more damages were found in the returned device.The delivery wire was advanced through the introducer sheath, but it was not possible to continue advancing it because the coil was stuck, it was necessary to cut the introducer sheath in order to release the main coil.Microscopic inspection of the delivery wire was performed and observed that the zap tip has a smooth surface.The interlocking arm was inspected, and no anomalies was noted.Microscopic inspection of the main coil was performed and observed that the zap tip has a smooth surface.The interlocking arm was detached.Dimensional inspection of the main coil and delivery wire that could be measured were performed and were within specifications.
 
Event or Problem Description
Reportable based on device analysis completed on 17nov2021.It was reported that the device could not be detached.The target lesion was located in the moderately tortuous vessel.A 3mm x 4cm interlock-35 was selected for use.During the procedure, it was noted that the device could not be detached.The procedure was completed with another of the same device.There were no complications reported.However, device investigations revealed that the interlocking arm was detached.

Brand Name
INTERLOCK-35
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key12945181
Report Number2134265-2021-14856
Device Sequence Number20115609
Product Code KRD
UDI-Device Identifier08714729793151
UDI-Public08714729793151
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133208
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/12/2024
Device Model Number83786
Device Catalogue Number83786
Device Lot Number0027132720
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/17/2021
Initial Report FDA Received Date12/06/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown